Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Asthma

Voice

03/10/2009

Question:

do or can you lost your voice from asthma. I have for about 1 month. it came and goes..

Answer:

It is possible.  For example if you are using an inhaled corticosteroid it can cause hoarseness; hoarseness can occur as a result of chronic post nasal drainage, vocal cord dysfunction, gastroesophageal reflux, malignancies... I would see your doctor for further evaluation.  You may need an endoscope to look at your vocal cords to make sure there are no structural problems.  A stroboscopic endoscope is necessary to evaluate for vocal cord dysfunction and an esophageal gastroduodenoscopy is necessary to evaluate for acid reflux.

For more information:

Go to the Asthma health topic, where you can:

Response by:

Jonathan   Bernstein, MD Jonathan Bernstein, MD
Associate Professor of Medicine
College of Medicine
University of Cincinnati